Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 155, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 18, 2006, 5:10 PM EDT for York County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2006, 5:10 PM EDT (21:10 UTC)
- Expired
- Jul 18, 2006, 7:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County York County, PA
The radar
The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:38 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:41 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 18, 2:41 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 241 PM EDT TUE JUL 18 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... MID LEVEL TEMPS SOOOO WARM THAT THE HUGE CONVECTIVE POTENTIAL IS JUST NOT REALIZED ATTM. WILL CONTINUE TO WAIT FOR SOME CONVECTION TO POP. WILL THEREFORE KEEP THE 30 POPS IN THE SRN HALF OF THE AREA...WITH NOTHING TO THE NORTH THIS EVENING...THEN DROP TO 20 PCT AFT 05Z IN THE SOUTH. MINS WILL FOLLOW MAV/FWC/MET BLEND. WILL HOLD ONTO AN IDEA OF WDLY SCT CONVECTION WED WITH A 20 POP IN THE SRN HALF. AM NOT CONFIDENT ENUF TO EITHER INCREASE OR DECREASE POPS AT THIS POINT...SINCE WE STILL GET WARM TOMORROW /80S AREAWIDE/ AND THE TEMPS ALOFT ARE SLIGHTLY COOLER. HILLTOPS COULD POP AN ISOLATED TSTORM. WILL HOLD WITH CONTINUITY AND LEAVE WED NIGHT DRY AT THIS POINT. JUST GO P/C AND MINS IN THE UPR 50S TO MID 60S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... NOT A LOT OF CHANGE FROM YESTERDAY. KEPT CHC POPS FOR THU...DID EDGE UP FOR THU NIGHT AND FRIDAY...AS NEXT FRONT COMES IN. KEPT POPS IN FOR THU...AS SPC HAS SLIGHT RISK FOR DAY 3...WARM ADVECTION SETS IN...COLD FRONT NEARS LATE IN THE DAY FROM THE NW. AT THE SAME TIME...REMAINS OF OLD FRONT AND TROPICAL SYSTEM NOT THAT FAR OFF TO THE SE...THUS COULD BE SOMETHING PERSISTING EASTERN AREAS ON THU. MREFS YESTERDAY WERE HINTING AT PCPN WOULD LINGER ACROSS SE PART OF CWA TONIGHT...WED...INTO AT LEAST EARLY THU. KEPT CHC POPS IN S PA FOR SAT AM. KEPT CHC POPS IN FOR SUNDAY AND MONDAY. DID ADD SLIGHT CHC IN FOR SAT NIGHT. ALSO PUT CHC IN FOR TUE. WANTED TO KEEP FCST PACKAGE AS CONSISTANT AS POSSIBLE. A LOT OF DAY TO DAY...MODEL TO MODEL VARIATION. OVERALL...LOOKING AT MEAN TROUGH SETTING UP ACROSS THE EASTERN STATES EARLY NEXT WEEK. ESTIMATED VIL OF THE DAY WOULD BE IN THE UPPER 50S TO MID 60S. && .AVIATION... WE CONTINUE TO WAIT ON CONVECTION TO FIRE...BUT CAP IS STRONG. SO...WILL CONTINUE JUST MENTION VCTS IN MOST TAFS UNTIL WE ARE SURE THINGS WON/T GO. OTHERWISE..AFTER THIS EVENING...THE SKIES WILL START TO CLEAR OUT AND DEWPOINTS ARE DROPPING ALREADY AT BFD AND UNV. WILL AGAIN MENTION SOME MVFR FOG FOR MOST LOCATIONS OVERNIGHT. WINDS GENERALLY NWRLY ALREADY AND THESE WILL JUST GET LIGHTER THRU THE EVENING/NIGHT TO ALMOST CALM AFT 06Z. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FOR PAZ057-059-063>066 UNTIL 6 PM TUESDAY. SEVERE THUNDERSTORM WATCH 612 FOR PAZ012-018>019-026>028- PA036-041>042-045>046-049>053-056>059-063>066 UNTIL 8 PM TUESDAY. && SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...DANGELO
Hazardous weather outlook, Jul 18, 5:49 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 549 AM EDT TUE JUL 18 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-191000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 549 AM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 1 PM TO 6 PM EDT FOR THE LOWER SUSQUEHANNA VALLEY...WHERE THE COMBINATION OF TEMPERATURES IN THE MID 90S WITH DEWPOINTS IN THE LOWER 70S WILL PRODUCE A HEAT INDEX BETWEEN 100 AND 104 DEGREES. A COLD FRONT OVER THE LOWER GREAT LAKES THIS MORNING WILL MOVE SOUTHEAST AND INTERACT WITH THE HOT AND HUMID AIRMASS TO PRODUCE SCATTERED STRONG TO SEVERE THUNDERSTORMS. LOCALIZED DAMAGING WIND GUSTS AROUND 60 MPH AND LARGE HAIL ARE POSSIBLE. IN ADDITION FREQUENT...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL OF ONE INCH IN LESS THAN AN HOUR WILL ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHWEST HALF OF PENNSYLVANIA THURSDAY AFTERNOON AND EVENING...IN ADVANCE OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. LAMBERT
In the hours before
Special weather statement, Jul 18, 11:23 AM EDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1123 AM EDT TUE JUL 18 2006 PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-190200- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1123 AM EDT TUE JUL 18 2006 ...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING... A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE STATE FROM NORTH TO SOUTH THIS AFTERNOON AND EVENING. VERY HOT AND HUMID AIR ACROSS THE REGION WILL INTERACT WITH THIS FRONT TO PRODUCE SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALIZED DAMAGING WIND GUSTS AND LARGE HAIL WILL OCCUR WITH SOME OF THE THUNDERSTORMS. FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE COMMON NEAR THE STORMS. RAINFALL AMOUNTS OF ONE INCH IN JUST 30 MINUTES COULD ALSO OCCUR WITH A FEW OF THE THUNDERSTORMS. DURING SEVERE WEATHER...SEEK SHELTER INSIDE YOUR HOME OR A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. DANGELO
Special weather statement, Jul 18, 4:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 PM EDT TUE JUL 18 2006 PAZ057>059-065-066-182230- DAUPHIN-LANCASTER-LEBANON-SCHUYLKILL-YORK- 459 PM EDT TUE JUL 18 2006 ...STRONG THUNDERSTORMS MOVING THROUGH LOWER SUSQUEHANNA VALLEY... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF SCHUYLKILL HAVEN TO 6 MILES SOUTHWEST OF GREENCASTLE...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR LEBANON AND HARRISBURG AROUND 530 PM...YORK AND LANCASTER BY 630 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS OVER CENTRAL PENNSYLVANIA. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:37 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 53 min |
| Jul 18, 3:39 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 66 min |
| Jul 18, 3:50 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 55 min |
| Jul 18, 4:23 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 59 min |
| Jul 18, 4:25 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 50 min |
| Jul 18, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 76 min |
| Jul 18, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 32 min |
| Jul 18, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 82 min |
| Jul 18, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 63 min |
| Jul 18, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 64 min |
| Jul 18, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 53 min |
| Jul 18, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 112 min |
| Jul 18, 6:19 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jul 18, 6:50 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.